Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Taking Warfarin. Have blood in mouth when waking up. Taking antibiotics. No blood when coughing

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Question
i am on warfrin but the when i wake up in the morning i have blood in my mouth. I have taken antibiotics before when i had blood in my mouth in the morning and the blood stopped. i finished the antibiotics and now the blood is back every time i wake up. i cough and there is no blood
am on warfrin but the when i wake up in the morning i have blood in my mouth. I have taken antibiotics before when i had blood in my mouth in the morning and the blood stopped. i finished the antibiotics and now the blood is back every time i wake up. i cough and there is no blood
Please if someone can get back to my question because i suffer from panic attacks and anxiety 3VL0000T0000
the question was why do i have blood in my mouth after i wake up and then even if i cough there is nothing. Clear. the colour also is bright red. I have taken antibiotics to stop it and they worked. i stop them because i finished the course and i wake up with blood in my mouth. I also am on coumadin. when i first saw blood in my mouth was when the doctor put me on luvox to stop the panic attacks and fear disorder. When i started bleeding i stopped luvox and took anti bionics and the blood stopped. Now the blood came back everytime i wake up.
Posted Mon, 17 Sep 2012 in Lung and Chest disorders
 
 
Answered by Dr. Aparna Kohli 3 hours later
Hi XXXXXXX
Thanks for writing in.
If there was bleeding from the mouth and it was controlled by antibiotics, it suggests that there is an infection or a dental issue and warfarin is not the cause. seeing a dentist will help you find out why your gums/oral mucosa are bleeding. To help you further, I would like to know the latest PT/INR report. Also, do let me know if you're taking any other drugs.
As far as the panic attacks and anxiety disorder is concerned, psychotherapy would be needed. This would be in addition to anti-anxiety medication but the medication would need to be selected carefully given that you already are receiving warfarin which interacts with many drugs. Since Luvox can cause an increase in the bleeding associated with warfarin, I would suggest you temporarily stop the drug and speak with your physician about this.
However, if you notice any blood in urine, black stools or bleeding from any other site, please visit the ER immediately. we may be looking at a side effect of Warfarin
awaiting your reply
Regards

Above answer was peer-reviewed by
 
Follow-up: Taking Warfarin. Have blood in mouth when waking up. Taking antibiotics. No blood when coughing 9 minutes later
i am also on Avenza 45mg every day and valium, Nexium for reflux when i need it only. I have an appointment with my dentist this Friday I also noticed when i brushed my teeth and gums with salt this morning there was quite a bit of blood there my doctor told me to do that i don't know why.
My INR yesterday was 1.9 and i have to take 10.5mg one day and 11mg the next and again blood test this friday
 
 
Answered by Dr. Aparna Kohli 25 minutes later
Hi XXXXXXX
Thanks for writing back.
The INR is well within the expected range and I dont think the bleeding is due to the warfarin. There is possibly a local cause like a problem with the gums or oral mucosa, which your dentist can tell by examination.
Why are you receiving avenza?

Regards
Above answer was peer-reviewed by
 
Follow-up: Taking Warfarin. Have blood in mouth when waking up. Taking antibiotics. No blood when coughing 17 minutes later
for the panic attacks and fears that i might have cancer. My father died from it and when i gave birth to my second daughter i got depressed with massive panic attacks and anxiety attacks. That's why i take avenza. Also that blood that i see in the morning my mind goes that i have cancer. The fear overpowers me and controls me. Early this year i have ct scans, blood tests and everything was clear.
 
 
Answered by Dr. Aparna Kohli 2 hours later
Hi,
Thanks for writing back.
The main treatment for panic attacks and overwhelming anxiety is psychotherapy, particularly cognitive behavioural therapy. Actually, I believe you're taking AVANZA ( which contains mirtazapine) and not AVENZA ( which contains morphine)
I think you should be seeing a clinical psychotherapist and you'd be much better off.
Let me know if you have any questions. Else, please close this discussion
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,   ,   ,  
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor